[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.204.198.71. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
January 1988

Enalapril, Captopril, and Cough

Author Affiliations

Amiens, France

Reims, France

Arch Intern Med. 1988;148(1):249. doi:10.1001/archinte.1988.00380010251033
Abstract

To the Editor.  —Cough is increasingly reported as a potential side effect of angiotensin-converting enzyme inhibitors.1 Cases of cough have been reported with enalapril as well as with captopril therapy.2-4We report two additional cases of coughing associated with one of these converting-enzyme inhibitors. After introduction of the other inhibitor, the manifestations of coughing promptly recurred following a remission.

Report of Cases. 

—Case 1.  —An 82-year-old woman was given captopril (12.5 mg, three times a day) for the treatment of congestive heart failure since September 1985. During the following winter, an episodic dry cough was noticed. Progressively, the cough became persistent, and was associated with a tickling sensation in her throat. No pulmonary abnormality was found in clinical and radiologic examination, and the congestive heart failure remained controlled. The cough continued and was less and less tolerated, kept the patient awake at night, and persisted throughout the

First Page Preview View Large
First page PDF preview
First page PDF preview
×